MAUDE Adverse Event Report: Penumbra, Inc. Packing Coil XL; KRD

Penumbra, Inc. Packing Coil XL; KRD
Catalog Number RBYPCXL45
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric varices using a packing coil xl, ruby xl, and a non-penumbra diagnostic catheter.While advancing a packing coil xl to the target location, the physician encountered resistance.Upon retraction, the embolization coil unintentionally detached within the diagnostic catheter.The physician subsequently used saline to flush the detached packing coil xl into the vessel.While advancing the a ruby xl, resistance was encountered again.The ruby xl was retracted and it unintentionally detached within the diagnostic catheter.The physician subsequently used saline to flush the detached ruby xl into the vessel.The procedure was completed using a new non-penumbra coil and the same diagnostic catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Packing Coil XL
Common Device Name
KRD
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50852399
Report Number3005168196-2026-00315
Device Sequence Number9498088
Product Code KRD
UDI-Device Identifier00810169721575
UDI-Public00810169721575
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCXL45
Device Lot NumberF00019580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale